Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 333, NWS Fort Worth, TX

July 5, 2007Ellis County, Kaufman County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 5, 2007, 10:40 PM CDT for Ellis County, Kaufman County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2007, 10:40 PM CDT (03:40 UTC)
Expired
Jul 6, 2007, 2:45 AM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Ellis County, TX, Kaufman County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 060343
FFWFWD
TXC139-223-231-257-397-060745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1040 PM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ELLIS COUNTY IN NORTH CENTRAL TEXAS...
  HUNT COUNTY IN NORTH CENTRAL TEXAS...
  KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...
  ROCKWALL COUNTY IN NORTH CENTRAL TEXAS...
  HOPKINS COUNTY IN NORTHEAST TEXAS...

* UNTIL 245 AM CDT

* AT 1040 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
  DETECTED AN EXTENSIVE AREA OF MODERATE TO HEAVY RAIN SPREADING
  NORTHWARD OVER THE WARNED AREA. AT 1040 PM...THE RAIN EXTENDED
  FROM FERRIS TO TERRELL TO LONE OAK.  RAINFALL RATES UP TO 1 AND
  3/4 INCH AN HOUR ARE POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COOPER LAKE
  PARK SOUTH SULPHUR...WOLFE CITY...WEST TAWAKONI...TERRELL...SULPHUR
  SPRINGS...ROYSE CITY...ROCKWALL...QUINLAN...KAUFMAN...HEATH...
  GREENVILLE...FORNEY...FATE...CUMBY...CRANDALL...COMO...COMMERCE...
  CELESTE...CAMPBELL AND CADDO MILLS

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3253 9666 3231 9651 3238 9608 3283 9609
      3286 9598 3300 9594 3300 9531 3337 9534
      3331 9562 3322 9584 3340 9587 3336 9627
      3298 9626 3299 9650 3254 9651

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 8:21 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 5, 8:21 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
821 PM CDT THU JUL 5 2007

.UPDATE...
A FEW MINOR TWEAKS TO TONE RAIN CHANCES OVER THE WRN 2/3 OF N TX
FOR THIS EVENING...WHILE KEEPING POPS/QPF VERY HIGH OVER AREAS E
OF I-35...AS ANOTHER SPOKE OF MID LVL ENERGY CONTINUES LIFTING NWD
ACROSS THESE AREAS. UPPER LOW PER SATELLITE/RADAR TRENDS LOOKS TO
BE IN THE VICINITY OF MARLIN OR FALLS COUNTY JUST SE OF WACO...DRIFTING
SLOWLY NNE ATTM. FLASH FLOOD WARNINGS IN EFFECT CURRENTLY FOR HENDERSON
/ANDERSON COUNTIES...AND MORE MAY BE NEEDED FURTHER NORTH TOWARD
CANTON/EMORY/SULPHUR SPRINGS THE NEXT 3-6 HOURS.

WE EXPECT S/W TO SLOW DOWN AS IT NEARS THE RED RIVER NEAR PARIS BY
MIDNIGHT AND AFTER...AS DEFORMATION ZONE IS PARKED ACROSS SE OK AREA.
THIS COULD LEAD TO FAIRLY WIDESPREAD FLASH FLOODING OVERNIGHT INTO FRI
A.M EAST OF A SHERMAN...MCKINNEY...DALLAS...WAXAHACHIE...CORSICANA..
FAIRFIELD LINE. BEARS WATCHING WITH ANTECEDENT OVER-SATURATED SOILS.
ACTIVITY SHOULD BE MORE SCATTERED TO THE W/NW OF THE UPPER LOW CENTER
OR OVER AREAS W OF I-35.

OTHERWISE...FFA/FCST UPDATE SENT WITH THIS TREND IN MIND. ALSO UPDATED
ALL OTHER TRENDS IN FCST. UPDATE SENT ALREADY.

&&

.PREV DISCUSSION... /ISSUED 558 PM CDT THU JUL 5 2007/

AVIATION...
558 PM CDT / 2258 UTC.
UPPER LOW STILL LOCATED NEAR KTPL WITH PRECIPITATION SHIELD WRAPPED
AROUND IT AND AFFECTING MUCH OF THE REGION.  EXPECTED PRECIPITATION
TO DIMINISH THIS EVENING THEN FLARE UP AGAIN OVERNIGHT THROUGH MID
MORNING. UPPER LOW SHOULD BE MOVING NORTHWARD FRIDAY WITH MUCH LESS
CONVECTION EXPECTED ACROSS NTX FRIDAY AFTERNOON.

WILL HOLD ONTO GENERALLY MVFR CIGS THIS EVENING...THEN TREND TO LOW
MVFR & IFR AFTER 06Z WITH PRECIPITATION RETURNING AS WELL.  BECOMING
MVFR FRIDAY MORNING...BUT SLOWLY. SURFACE WINDS GENERALLY NORTHEAST
LT 10KTS BUT TRENDING MORE NORTHERLY WITH TIME.  75

DISCUSSION...
247 PM CDT.
COMPLEX OF SHOWERS AND THUNDERSTORMS WHICH ORIGINATED ALONG THE
COAST CONTINUES TO ROTATE SLOWLY NORTHWARD AND HAS SHOWED LITTLE
SIGN OF DISSIPATING. HEAVIEST RAIN AREA IN THE CWA IS NOW CENTERED
FROM WEATHERFORD TO FLOWER MOUND TO CANTON. THIS IS A PSEUDO-WARM
RAIN SCENARIO WITH LITTLE LIGHTNING AND CELLS EXHIBITING A BOTTOM-
HEAVY REFLECTIVITY STRUCTURE. RAINFALL RATES HAVE GENERALLY
AVERAGED BETWEEN A QUARTER AND A HALF-INCH PER HOUR.

MAIN UPPER LOW IS NOW EASILY LOCATED VIA RADAR NEAR GRANGER...AND IS
PROGGED TO MOVE NORTH OVER THE NEXT 24 HOURS. FLOODING CONCERN WILL
CONTINUE TO BE FOCUSED OVER THE SOUTH AND EAST...HOWEVER A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR ALL OF THE CWA THROUGH 00Z FRIDAY.
WITH SATURATED GROUNDS...MANY COUNTIES NEED ONLY A SMALL AMOUNT OF
RAIN TO PRODUCE FLASH FLOODING. BOTH THE GFS AND NAM KEEP PRECIP
BULLSEYES OVER THE CWA OVERNIGHT...AND WANT TO GENERATE ANOTHER MCS
OVER THE EAST SIMILAR TO TODAYS. SATURDAY ALSO LOOKS WET...WITH THE
EASTERN COUNTIES AGAIN HAVING THE HIGHEST RAIN CHANCES. PW VALUES
WILL APPROACH 2.30 INCHES ON FRIDAY...WHICH IS EXTREMELY ABERRANT...
EVEN FOR JULY.

ON SUNDAY BOTH THE GFS AND NAM AGREE ON TAKING A MAIN PIECE OF
ENERGY ASSOCIATED WITH THE UPPER LOW EAST AS THE JET STREAM DIVES
SOUTH IN RESPONSE TO A PIVOTING SYSTEM IN EASTERN CANADA. THIS
LEAVES NORTH TEXAS IN NORTHWEST FLOW ALOFT...DRYING OUT THE COLUMN
SUBSTANTIALLY. THE BERMUDA HIGH WILL SLOWLY GAIN FOOTING AND BUILD
WESTWARD BY TUESDAY...PUTTING NORTH TEXAS IN LIMBO AGAIN WITH WEAK
TROUGHING ALOFT AND HIGH PRESSURE ON EITHER SIDE.

MAJOR DISAGREEMENT EXIST AMONG THE MODELS AS FAR AS HIGH
TEMPERATURES THIS WEEKEND. THE ETA KEEPS NORTH TEXAS RAINY AND
CLOUDY LONGER THEN THE GFS...WHICH RESULTS IN MAJOR DISCREPANCIES
FOR THE HIGH TEMPERATURES FORECAST ON SATURDAY. WILL CAUTIOUSLY
TEMPER THE GFS...REMEMBERING THAT IS IT JULY IN NORTH TEXAS.  /13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  84  71  89  74 /  70  60  30  20  20
WACO, TX              72  85  71  90  72 /  60  70  40  30  20
PARIS, TX             70  82  69  87  70 /  90  60  40  30  20
DENTON, TX            71  84  68  90  71 /  60  50  30  20  20
MCKINNEY, TX          71  84  70  89  69 /  80  60  30  20  20
DALLAS, TX            72  84  73  89  75 /  80  60  30  20  20
TERRELL, TX           71  84  71  88  73 /  90  60  40  30  20
CORSICANA, TX         72  84  71  87  72 /  80  70  40  30  20
TEMPLE, TX            71  85  70  88  72 /  60  70  40  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

05/13
Hazardous weather outlook, Jul 5, 8:27 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
827 PM CDT THU JUL 5 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
827 PM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTH TEXAS
TONIGHT.

SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL BE QUITE
ACTIVE EAST OF I-35 OVERNIGHT...ESPECIALLY AFTER MIDNIGHT AND
PARTICULARLY EAST OF A BONHAM TO CENTERVILLE LINE.  OVERNIGHT RAIN
AMOUNTS UP TO 2 INCHES WITH ISOLATED POCKETS AROUND 3 INCHES ARE
POSSIBLE. CLOUD TO GROUND LIGHTNING WILL BE A THREAT NEAR
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...
THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE ACROSS ALL
OF NORTH TEXAS FRIDAY.

ALTHOUGH THE COVERAGE OF RAIN ACTIVITY WILL BE MUCH LESS THIS WEEKEND
AND NEXT WEEK...INDIVIDUAL SHOWERS AND THUNDERSTORMS COULD PRODUCE
VERY HEAVY RAINFALL AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED OVER NIGHT...
GENERALLY EAST OF I 35.

In the hours before

Local storm report, Jul 5, 8:46 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
846 PM CDT THU JUL 05 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     FLOOD            PALESTINE               31.76N  95.65W
07/05/2007                   ANDERSON           TX   LAW ENFORCEMENT

            SEVERAL COUNTY ROADS (CR420, CR463, AND CR 475 BETWEEN
            HWY(S) 287 AND CR473) COVERED WITH WATER.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:23 PM CDTFlash Flood WarningFWDVan Zandt3 hr
Jul 5, 8:40 PM CDTFlash Flood WarningFWDAnderson2 hr
Jul 5, 9:03 PM CDTRiver Flood WarningFWDCollin48 hr
Jul 5, 9:36 PM CDTFlash Flood WarningFWDHenderson114 min
Jul 5, 10:13 PM CDTFlash Flood WarningFWDRains4 hr
Jul 5, 10:40 PM CDTFlash Flood WarningFWDEllis, Hopkins, Hunt, Kaufman, Rockwall4 hr
Jul 5, 10:45 PM CDTFlash Flood WarningFWDAnderson3 hr
Jul 5, 11:17 PM CDTFlash Flood WarningFWDVan Zandt2 hr
Jul 6, 12:09 AM CDTFlash Flood WarningFWDLeon3 hr
Jul 6, 12:29 AM CDTFlash Flood WarningFWDHenderson, Navarro3 hr
Jul 6, 1:36 AM CDTFlash Flood WarningFWDVan Zandt114 min
Jul 6, 1:40 AM CDTFlash Flood WarningFWDAnderson3 hr
Jul 6, 2:09 AM CDTFlash Flood WarningFWDRains2 hr
Jul 6, 2:41 AM CDTFlash Flood WarningFWDHopkins, Hunt, Kaufman3 hr
Jul 6, 3:07 AM CDTFlash Flood WarningFWDLeon113 min
Jul 6, 3:24 AM CDTFlash Flood WarningFWDHenderson, Van Zandt2 hr
Jul 6, 4:11 AM CDTFlash Flood WarningFWDRains3 hr
Jul 6, 4:55 AM CDTFlash Flood WarningFWDLeon3 hr
Jul 6, 5:27 AM CDTFlash Flood WarningFWDHenderson, Van Zandt3 hr
Jul 6, 5:44 AM CDTFlash Flood WarningFWDKaufman3 hr
Jul 6, 7:32 AM CDTFlash Flood WarningFWDEllis3 hr
Jul 6, 10:48 AM CDTRiver Flood WarningFWDLimestone22 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.